Rocephin (Ceftriaxone) — Ototoxic or Safe for Tinnitus Sufferers?

Discussion in 'Support' started by Coyotesheaven, Nov 12, 2019.

    1. Coyotesheaven
      Depressed

      Coyotesheaven Member

      Location:
      Utah
      Tinnitus Since:
      02/18/2015
      Cause of Tinnitus:
      Multiple
      I've been dealing with possible neurologic lyme disease for the past, which has possibly lead to mild inner ear problems (mild gradual hearing loss, sporadic vertigo, vascular issues). I was diagnosed via a lyme DNA PCR, which is still somewhat contested owing to it being an unofficial, new test.

      However, there is considerable evidence of a lyme infection due to immune system markers, me being stupid and going out in the bush in lyme endemic areas, and the unexplained, atypical nature of a neurodegenerative disease that has caused MS-like symptoms and neuropathy for me.

      Because of these serious neurologic symptoms (and my ear issues), I'm now considering trying to hit this with IV antibiotics based on this postive test. I'm just so done with being sick and want to see if this produces an effect.

      My doctor has recommended Rocephin as the standard IV antibiotic to get to the possible lyme in my nervous system, with a course being a couple of weeks only. However, I'm very concerned after hearing this antibiotic can be significantly ototoxic. It would ruin my life and defeat the purpose of trying to get well if I suffered inner ear damage, so I'd like to find an alternative if this is true.

      Has anyone here been on an IV course of this for lyme or other infections, and be able to tell me there experiences and whether it affected your ears?
       
      • Good Question Good Question x 1
    2. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      Where did you hear that?
       
    3. tsvetan

      tsvetan Member

      Tinnitus Since:
      16.07.2019
      Cause of Tinnitus:
      Lyme disease
      Had tick byte 30.04.2019.Started IV on 17.06.2019 and on 16.07 My tinnitus started with one pill azhytromicin during 26th day IV ceftriaxone i feel strong stomache pain and than took yoghurt and (magnesium to decrease effectiveness azythromycin)But evening start slowly right ear and 3days increase with IV ceftriaxone to high pitch coming from the bottom of brain spreas to ear nerves,1 year later is still 24/7 tinnitus :(
       
    4. racerfish
      No Mood

      racerfish Member Benefactor

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Noise / T worsened with antiobiotics
      I've taken a couple of cephalosporin antibiotics (cefdinir and cefaclor) over the past couple of years and did well on them with no increase in my T. I haven't taken rocephin, which is in the same class, but it's possible that it could also be okay. Aminoglycosides and fluouroquinolones are the ones you really want to avoid.
       

Share This Page